Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Why apathy / bad behaviour on Effexor? Jen2

Posted by Dinah on March 5, 2005, at 8:24:51

In reply to Why apathy / bad behaviour on Effexor?, posted by Jen2 on March 4, 2005, at 21:32:02

There is something in the Tips section of Babble about SSRI's having a disinhibiting effect in certain people. I'm one of them. I guess when your apathy goes up, your normal guards against inappropriate behavior go down.

I think it concluded, and I'm paraphrasing bigtime here from something I read long ago, that if you work hard at not doing something, the effect of SSRI's would make it harder to keep up the effort to work hard at not doing it, You would say "oh, so what" and do it.

But for the exact same behavior in another person, who does it or doesn't do it for a different reason than hard work, it might have a completely different effect.

So I, for instance, found a huge increase in my self injury on Luvox, but other people find reductions in self injury. It depends a lot on the inner dynamics of the motivation to do or not do it.

I wasn't on Effexor long enough to discover if it had the same effect, but it works on serotonin, so maybe it does.

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Dinah thread:466720
URL: http://www.dr-bob.org/babble/20050304/msgs/466859.html